TITLE

An approach to minimization under a constraint: the added mass technique

AUTHOR(S)
Jeanjean, Louis; Squassina, Marco
PUB. DATE
July 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Jul2011, Vol. 41 Issue 3/4, p511
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
For a class of minimization problems, where the functionals are weakly lower semicontinuous, we present, through the treatment of some semi-linear or quasi-linear type problems, techniques to show the existence of a minimizer.
ACCESSION #
60644138

 

Related Articles

  • Solving generation expansion planning problems with environmental constraints by a bundle method. Sagastizábal, Claudia; Solodov, Mikhail // Computational Management Science;Apr2012, Vol. 9 Issue 2, p163 

    We discuss the energy generation expansion planning with environmental constraints, formulated as a nonsmooth convex constrained optimization problem. To solve such problems, methods suitable for constrained nonsmooth optimization need to be employed. We describe a recently developed approach,...

  • Generalized quasilinearization method for RL fractional differential equations. Denton, Z.; Vatsala, A. S. // Nonlinear Studies;2012, Vol. 19 Issue 4, p637 

    Existence and comparison results of the linear and nonlinear Riemann-Liouville fractional differential equations and nonlinear systems of order q, 0 < q < 1, are recalled and modified where necessary. Generalized quasilinearization method is developed for decomposed nonlinear fractional...

  • Superlinear critical resonant problems with small forcing term. Cuesta, Mabel; Coster, Colette // Calculus of Variations & Partial Differential Equations;Sep2015, Vol. 54 Issue 1, p349 

    We prove the existence of solutions of a class of quasilinear elliptic problems with Dirichlet boundary conditions of the following form where $$\Omega \subset \mathbb R^N$$ is a bounded domain, $$N\ge 2$$ , the differential operator is $$Lu= -\hbox {div}( |\nabla u|^{p-2}\nabla u )-\lambda _1...

  • On a quasilinear elliptic equation with superlinear nonlinearities. Jia, Gao; Huang, Lina; Zhang, Xiaojuan // Chinese Annals of Mathematics;Mar2016, Vol. 37 Issue 2, p309 

    This work is devoted to studying a quasilinear elliptic boundary value problem with superlinear nonlinearities in a weighted Sobolev space in a domain of R. Based on the Galerkin method, Brouwer's theorem and the weighted compact Sobolev-type embedding theorem, a new result about the existence...

  • Energy Decay and Global Attractors for Thermoviscoelastic Systems. Qin, Yuming; Ma, Zhiyong // Acta Applicandae Mathematica;Feb2012, Vol. 117 Issue 1, p195 

    In this paper, we establish a decay result of global solutions and the existence of the global attractor for higher-dimensional linear thermoviscoelastic equations by introducing a velocity feedback on a part of the boundary and using multiplier techniques. We extend the results in Messaoudi and...

  • On some qualitative properties of monotone linear extensions of dynamical systems. Grechko, A. // Ukrainian Mathematical Journal;Mar2012, Vol. 63 Issue 10, p1506 

    We study monotone linear extensions of dynamical systems. The problem of the existence of invariant manifolds and exponential separation is investigated for linear extensions that preserve the order structure. We also study the relationship between the monotonicity of linear extensions and the...

  • ON THE INTEGRAL CHARACTERIZATION OF PRINCIPAL SOLUTIONS FOR HALF-LINEAR ODE. CECCHI, MARIELLA; DOŠLÁ, ZUZANA; DOŠLÝ, ONDŘEJ; MARINI, MAURO // Electronic Journal of Qualitative Theory of Differential Equatio;2013, Issue 1-19, p1 

    We discuss a new integral characterization of principal solutions for halflinear differential equations, introduced in the recent paper of S. Fišnarová and R. Mařik, Nonlinear Anal. 74 (2011), 6427-6433. We study this characterization in the framework of the existing results and we...

  • POSITIVE STABLE REALIZATIONS OF FRACTIONAL CONTINUOUS-TIME LINEAR SYSTEMS. Kaczorek, Tadeusz // International Journal of Applied Mathematics & Computer Science;Dec2011, Vol. 21 Issue 4, p697 

    Conditions for the existence of positive stable realizations with system Metzler matrices for fractional continuous-time linear systems are established. A procedure based on the Gilbert method for computation of positive stable realizations of proper transfer matrices is proposed. It is shown...

  • Biorthonormal systems in Freud-type weighted spaces with infinitely many zeros - an interpolation problem. Horváth, Á. // Acta Mathematica Hungarica;Jan2011, Vol. 130 Issue 1/2, p78 

    In a Freud-type weighted ( w) space, introducing another weight ( v) with infinitely many roots, we give a complete and minimal system with respect to vw, by deleting infinitely many elements from the original orthonormal system with respect to w. The construction of the conjugate system implies...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics